| Model Number |
980X1ESDIEC |
| Medical Device Problem Codes |
Improper Flow or Infusion (2954); Output Problem (3005)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/05/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3: device evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that this 980 ventilator failed the short self test (sst). the device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue.Sp ran the extended self test (est), found the code "inspiratory auto zero solenoid not operational" replaced the inspiratory flow module (ifm) printed circuit board assembly (pcba).The ventilator passed all calibrations and tests according to the manufacturer's specifications at the time of service.One ifm pcba was returned for failure investigation.The part was visually inspected with no observed anomalies.The part was attached to the test ventilator and powered up but failed the est circuit pressure/autozero solenoid test and continued to fail several retests.After a thorough investigation, a faulty auto zero solenoid (so1) in the ifm pcba was identified.This ifm pcba was prior to the implementation of a change to address autozero solenoid (so1) failures.If an so1 failure were to occur while in use on a patient the ventilator response would be to enter backup ventilation (buv).The cause of the event was identified as a faulty auto zero solenoid so1 in the ifm pcba.There is an existing previous internal investigation regarding this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that this 980 ventilator failed the short self test (sst). the ventilator was not in use on a patient at the time of the reported event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.